MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported inconsistent results of a cap survey sample with biotestcell 1&2 on the tango infinity.The customer tested the cap survey sample several times on tango infinity and in most cases the reactions were positive with cell #1 of biotestcell 1&2 but in two cases they were negative.The customer stated that they also tested the cap survey sample with biotestcell 1&2 in the tube method and received a positive result.The customer did neither return the complaint sample for investigational testing nor the cap survey sample.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot on tango infinity.The tests were performed using positive and negative control, different donor samples and two known antibodies (anti-k and anti-m) from interlaboratory comparison testing.All positive and negative reactions were correct.The two known antibodies were processed three times on the tango infinity.They showed the same correct result in each run.We did not observe any false negative or inconsistent results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the affected tango infinity instrument is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported inconsistent results of a cap survey sample with biotestcell 1&2 on the tango infinity.The customer tested the cap survey sample several times on the tango infinity and in most cases the reactions were positive with cell #1 of biotestcell 1&2 but in two cases they were negative.The customer stated that they also tested the cap survey sample with biotestcell 1&2 in the tube method and received a positive result.The customer did neither return the complaint sample for investigational testing nor the cap survey sample.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot on tango infinity.The tests were performed using positive and negative control, different donor samples and two known antibodies (anti-k and anti-m) from interlaboratory comparison testing.All positive and negative reactions were correct.The two known antibodies were processed three times on the tango infinity.They showed the same correct result in each run.We did not observe any false negative or inconsistent results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Databases and log files of the affected tango infinity were analyzed thoroughly.There was no hint for a device malfunction.All qc results in the reviewed period look fine.The incubations times were checked and all times were in spec between 20 and 22 minutes.The provided image shows some structure around the center, so it could be rated at least as a +/- reaction.Based on the investigation the complaint was classified as undetermined: the complaint sample was not available for investigation and the retention sample reacted as expected.The cap survey sample in question was not available for further investigation.Neither the specificity of the antibody nor the nature of the cap survey sample is known.The variation of the reaction strengths of the cap survey sample remains unexplained.The investigation of the instrument data did not show any sign for a device malfunction.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key17376987
Report Number9610824-2023-00037
Device Sequence Number17813738
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)230703(10)9318011-00
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Catalogue Number816 014100
Device Lot Number9318011-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, SN (B)(6).; TANGO INFINITY, SN (B)(6).
Patient SexUnknown